Jump to ContentJump to Main Navigation

Advances in Calculus of Variations

Managing Editor: Duzaar, Frank / Kinnunen, Juha

Editorial Board Member: Astala, Kari / Colding, Tobias / Dacorogna, Bernard / Dal Maso, Gianni / DiBenedetto, Emmanuele / Fonseca, Irene / Finster, Felix / Gursky, Matthew / Hardt, Robert / Ishii, Hitoshi / Manfredi, Juan / McCann, Robert / Mingione, Giuseppe / Pacard, Frank / Preiss, David / Riviére, Tristan / Schaetzle, Reiner / Kristensen, Jan

4 Issues per year

IMPACT FACTOR increased in 2014: 1.133
Rank 35 out of 310 in category Mathematics and 69 out of 255 in Applied Mathematics in the 2014 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2014: 1.764
Source Normalized Impact per Paper (SNIP) 2014: 1.341
Impact per Publication (IPP) 2014: 0.978

Mathematical Citation Quotient (MCQ) 2014: 1.01


Regularity theorems for degenerate quasiconvex energies with (p, q)-growth

Thomas Schmidt1

1Mathematisches Institut, Heinrich-Heine-Universität Düsseldorf, Universitätsstr.1, 40225 Düsseldorf, Germany. E-mail:

Citation Information: Advances in Calculus of Variations. Volume 1, Issue 3, Pages 241–270, ISSN (Online) 1864-8266, ISSN (Print) 1864-8258, DOI: 10.1515/ACV.2008.010, November 2008

Publication History

Published Online:


We study autonomous integrals

F[u] := ∫Ω ƒ(Du) dx for u : ℝn ⊃ Ω → ℝN

in the multidimensional calculus of variations, where the integrand ƒ is a strictly quasiconvex function satisfying the (p, q)-growth conditions

γ|ξ|p ≤ ƒ(ξ) ≤ Γ(1 + |ξ|q)

with exponents . Imposing the additional assumption that ƒ resembles the degenerate behavior of the p-energy density, we establish a partial C 1,α-regularity theorem for F-minimizers and a similar theorem for minimizers of a relaxed functional.

Our results cover the model case of polyconvex integrands


where h is a smooth convex function with -growth

Keywords.: Calculus of variations; partial regularity; quasiconvexity; polyconvexity; nonstandard growth; degeneration; relaxation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Verena Bögelein, Frank Duzaar, and Paolo Marcellini
Archive for Rational Mechanics and Analysis, 2013, Volume 210, Number 1, Page 219
Dominic Breit and Anna Verde
Annali di Matematica Pura ed Applicata, 2013, Volume 192, Number 2, Page 255
Verena Bögelein, Frank Duzaar, and Paolo Marcellini
Journal de Mathématiques Pures et Appliquées, 2013, Volume 100, Number 4, Page 535
Lisa Beck and Bianca Stroffolini
Calculus of Variations and Partial Differential Equations, 2013, Volume 46, Number 3-4, Page 769
Verena Bögelein
Journal of Differential Equations, 2012, Volume 252, Number 2, Page 1052

Comments (0)

Please log in or register to comment.